Missouri, 2004Hail and Damaging Wind in Missouri, May 26, 2004
May 26, 2004 · NWS PAH · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 26, 1:56 AM CST, 12 hours 4 minutes earlier.
Area forecast discussion, May 26, 1:56 AM CST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
256 AM CDT WED MAY 26 2004
.DISCUSSION...
MAIN QUESTIONS THIS MORNING ARE FLOOD WATCH TIMING AND ATTEMPTS TO
CLARIFY PRECIPITATION TIMING AND LOCATION.
WILL GO WITH FFA OVER THE ENTIRE AREA THROUGH 6AM THURSDAY FOR
SEVERAL REASONS. OVER THE NORTHERN SECTIONS...RAINFALL FROM TUESDAY
EVENING CONVECTION HAS SATURATED THE SOIL IN MANY AREAS. SOME
LOCATIONS RECEIVED 3 INCHES IN 1 HOUR. ANY ADDITIONAL ORGANIZED
CONVECTION WILL INITIATE MORE FLOODING. SOME FLOOD WARNINGS STILL
GOING BASED ON REPORTS OF CLOSED ROADS. OVER THE REST OF THE
CWA...HIGH PRECIPITABLE WATER VALUES OF OVER 1.5 INCHES...RELATIVELY
SLOW STORM SPEEDS OF 20 TO 30 MPH AND TRAINING OF ECHOES POSSIBLE
NEAR THE BOUNDARY. COORDINATED WITH HPC AND SURROUNDING OFFICES ON
FFA AS HPC HAS US IN ISOLATED EXCESSIVE RAINFALL. DIFFICULT TO
DETERMINING EXACT LOCATION OF BOUNDARY WHICH MAY BE DRIVEN MORE BY
CONVECTION THAN SYNOPTIC PATTERN...SO WENT WITH ENTIRE FORECAST
AREA.
ETA SEEMS TO BE THE MODEL TO GO WITH AS IT HAS A BETTER HANDLE ON
INITIAL FRONTAL LOCATION...HAS HIGHER QPF AMOUNTS...WHICH HPC
SUGGESTS IS THE BEST CONSIDERING PAST COUPLE OF DAYS. GFS ALSO MAY
BE SUFFERING FROM CONVECTIVE FEEDBACK.
04Z SURFACE ANALYSIS HAD FRONT EXTENDING FROM NEAR SBN TO POF TO
WEAK SURFACE LOW NEAR PBF. ETA HAS THIS FRONT EXTENDING EAST TO WEST
OVER NORTHERN PART OF CWA BY 18Z WEDNESDAY...THEN SLOWLY SINKING
SOUTH TO KENTUCKY/TENNESSEE BORDER BY 06Z. WILL FOCUS POPS NEAR
BOUNDARY. AFTER THAT...THINGS GET A BIT MORE CONFUSING AS FRONT
APPEARS TO WASH OUT.
WEAK SYSTEM EXPECTED TO MOVE ACROSS THE NORTHEAST SECTIONS ON
THURSDAY AFTERNOON AND EVENING. THIS WILL BRING ANOTHER WEAK FRONT
INTO THE REGION...REACHING PAH AROUND 18Z FRIDAY...HANG UP OVER
TENNESSEE BY SATURDAY...THEN RETREAT NORTH AS A WARM FRONT BY
SUNDAY. WILL KEEP THE CHANCE OR SLIGHT CHANCE POPS GOING FROM
THURSDAY INTO SATURDAY.
DAY 1 OUTLOOK FROM SPC EXPECTS MAIN STORM INITIATION TO BE IN
SOUTHERN MISSOURI THIS AFTERNOON AND FOCUS ALONG FRONT ACROSS THE
CENTRAL PORTION OF CWA.
WILL GENERALLY RAISE TEMPERATURES OVER THE NEXT COUPLE OF
DAYS...CLOSER TO MET NUMBERS TODAY AND THEN A COMBINATION OF MAV/MET
AND LOCAL TEMPERATURE COMPUTATIONS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 6AM THURSDAY.
MO...FLOOD WATCH UNTIL 6AM THURSDAY.
IL...FLOOD WATCH UNTIL 6AM THURSDAY.
IN...FLOOD WATCH UNTIL 6AM THURSDAY.
&&
SPODEN
Hazardous weather outlook, May 26, 4:03 AM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
503 AM CDT WED MAY 26 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
503 AM CDT WED MAY 26 2004
...FLOOD WATCH TODAY AND TONIGHT FOR THE ENTIRE QUAD STATE AREA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT AS A SLOW MOVING FRONT
PUSHES THROUGH THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AND TONIGHT...SOME OF THEM WILL PRODUCE HEAVY
RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL
INFORMATION.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. THE MAIN THREAT WILL BE
DAMAGING WINDS AND SOME LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND
FRIDAY. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO SATURDAY AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED MAINLY DURING THE AFTERNOON AND
EVENINGS FOR THE NEXT SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS
SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE
PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE
APPRECIATED TODAY AND TONIGHT.
SPODEN
In the hours before
Local storm report, May 26, 11:33 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL PROVIDENCE 37.40N 87.75W
05/26/2004 1.00 INCH WEBSTER KY LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 11:46 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL MADISONVILLE 37.34N 87.51W
05/26/2004 1.00 INCH HOPKINS KY TRAINED SPOTTER
&&
MJNLocal storm report, May 26, 12:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
103 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL MADISONVILLE 37.34N 87.51W
05/26/2004 0.88 INCH HOPKINS KY EMERGENCY MNGR
&&
MJNSpecial weather statement, May 26, 12:55 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT WED MAY 26 2004
ILZ075>078-080>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114-
262200-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY-
CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL-
FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-
JACKSON IL-JEFFERSON IL-JOHNSON IL-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL-
PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-UNION IL-
WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
155 PM CDT WED MAY 26 2004
...TORNADO WATCH 294 IN EFFECT UNTIL 900 PM CDT...
...FLOOD WATCH CONTINUES INTO TONIGHT...
A TORNADO WATCH IS IN EFFECT UNTIL 900 PM CDT FOR ALL OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...AND EXTREME WESTERN KENTUCKY...WEST
OF THE LAKES AREA. EARLY AFTERNOON REGIONAL DOPPLER RADARS INDICATED
THE PROGRESSION OF SHOWERS AND THUNDERSTORMS INTO SOUTHERN
ILLINOIS...WITH MORE DEVELOPMENT OCCURRING OVER SOUTHEAST MISSOURI
AND EXTREME WESTERN KENTUCKY. EARLY MORNING CONVECTION LAID OUT AN
OUTFLOW BOUNDARY EXTENDING FROM FARMINGTON MISSOURI TO PADUCAH
KENTUCKY. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE...MORE SEVERE
THUNDERSTORMS ARE EXPECTED IN THE WATCH AREA. ALONG AND SOUTH OF THE
AFOREMENTIONED BOUNDARY...THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...AND TORNADOES EXISTS. IN THE COOLER AIR NORTH OF THE
BOUNDARY...THE MAIN THREAT WILL BE LARGE HAIL. EVERYWHERE...THE
THREAT FOR FLOODING WILL REMAIN HIGH...ESPECIALLY IN AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY.
KYZ007-010>013-016-017-021-022-262200-
CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-HOPKINS KY-LIVINGSTON KY-
LYON KY-MUHLENBERG KY-TODD KY-TRIGG KY-
155 PM CDT WED MAY 26 2004
...SEVERE THUNDERSTORM WATCH 293 CONTINUES UNTIL 600 PM CDT...
...FLOOD WATCH CONTINUES INTO TONIGHT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN
PENNYRILE REGION OF WESTERN KENTUCKY...EAST OF THE LAKES AREA...
UNTIL 600 PM CDT. THIS INCLUDES COUNTIES FROM LIVINGSTON AND TRIGG
EAST TO MUHLENBERG AND TODD. EARLY AFTERNOON REGIONAL DOPPLER RADARS
CONTINUE TO INDICATE A DEVELOPING LINE OF THUNDERSTORMS OVER WESTERN
KENTUCKY...FROM PADUCAH TO JUST SOUTH OF MADISONVILLE. THIS
DEVELOPMENT WAS OCCURRING ALONG AN OUTFLOW BOUNDARY...ESTABLISHED BY
CONVECTION EARLIER IN THE DAY. AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE...MORE SEVERE THUNDERSTORMS ARE EXPECTED IN THE WATCH
AREA. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT.
EVERYWHERE...THE THREAT FOR FLOODING WILL REMAIN HIGH...ESPECIALLY IN
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN FROM PREVIOUS
THUNDERSTORM ACTIVITY.
INZ081-082-085>088-KYZ014-015-018>020-262200-
DAVIESS KY-GIBSON IN-HENDERSON KY-MCLEAN KY-PIKE IN-POSEY IN-
SPENCER IN-UNION KY-VANDERBURGH IN-WARRICK IN-WEBSTER KY-
155 PM CDT (155 PM EST) WED MAY 26 2004
...SEVERE THUNDERSTORM WATCH 292 IS NO LONGER IN EFFECT...
...FLOOD WATCH CONTINUES INTO TONIGHT...
A SEVERE THUNDERSTORM WATCH IN NO LONGER IN EFFECT FOR SOUTHWEST
INDIANA OR FAR NORTHWEST KENTUCKY. LATEST IMAGES FROM REGIONAL
DOPPLER RADARS INDICATE THE FOCUS FOR SEVERE THUNDERSTORMS HAS
SHIFTED SOUTH OF THE IMMEDIATE AREA FOR AT LEAST THE NEXT FEW HOURS.
IF THUNDERSTORMS PROGRESSING INTO SOUTHERN ILLINOIS HOLD TOGETHER...
THE THREAT FOR SEVERE WEATHER MAY AGAIN INCREASE AS WE HEAD INTO THE
LATE AFTERNOON AND EVENING HOURS. EVERYWHERE...THE THREAT FOR
FLOODING WILL REMAIN HIGH...ESPECIALLY IN AREAS THAT HAVE ALREADY
RECEIVED HEAVY RAIN FROM PREVIOUS THUNDERSTORM ACTIVITY.
PRESLEY
Local storm report, May 26, 1:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL WILLISVILLE 37.98N 89.59W
05/26/2004 0.88 INCH PERRY IL NWS EMPLOYEE
THIS REPORT WAS RELAYED FROM WFO ST LOUIS.
0200 PM HAIL CUTLER 38.03N 89.57W
05/26/2004 0.75 INCH PERRY IL LAW ENFORCEMENT
&&
MJNLocal storm report, May 26, 1:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 S PINCKNEYVILLE 38.01N 89.38W
05/26/2004 1.00 INCH PERRY IL EMERGENCY MNGR
0202 PM HAIL 6 SE STEELEVILLE 37.95N 89.58W
05/26/2004 0.88 INCH JACKSON IL NWS EMPLOYEE
0215 PM HAIL 10 SE PINCKNEYVILLE 37.98N 89.25W
05/26/2004 0.75 INCH PERRY IL TRAINED SPOTTER
0231 PM HAIL ZEIGLER 37.90N 89.05W
05/26/2004 0.75 INCH FRANKLIN IL LAW ENFORCEMENT
&&
MJNThunderstorm Wind, Bollinger
- When
- May 26, 2:00 PM CST
- Where
- Bollinger County, 3 mi E of Marble Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.300, -89.917
A linear path of downed trees was reported east of Marble Hill, south of Highway 34.
Hail, Cape Girardeau
- When
- May 26, 2:13 PM CST
- Where
- Cape Girardeau County, Oak Ridge
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.500, -89.733
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, May 26, 20041 injured · $500,000 · F2 · 1 event
- Damaging Wind in Tennessee, May 26, 2004$1.5 million · 78 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, May 26, 20041 injured · $190,000 · 70 kt wind · 28 events
- Tornado in Kansas, May 26, 20042 injured · $70,000 · F1 · 1 event
- Tornado and Hail in Oklahoma, May 26, 2004$138,000 · F0 · 20 events
- Damaging Wind in Tennessee, May 26, 2004$300,000 · 78 kt wind · 1 event
- Hail in Texas, May 26, 2004$235,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2004$155,000 · 1.75 in hail · 11 events
- Flash Flood in New York, May 26 to 27, 2004$250,000 · 1 event
- Flash Flood in Pennsylvania, May 26, 2004$200,000 · 1 event
- Damaging Winds in Kentucky, May 26 to 27, 2004$135,000 · 70 kt wind · 8 events
- Damaging Winds in Kentucky, May 26 to 27, 2004$72,000 · 70 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397935, 5397934.